Ohio, 2016Heavy Rain in Ohio, January 1, 2016
January 1, 2016 · NWS ILN · 1 event in 1 county or zone
Heavy rain resulted in high river levels on New Year's Day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain resulted in high river levels on New Year's Day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 1, 6:47 PM EST, 13 minutes earlier.
Area forecast discussion, Jan 1, 6:47 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
647 PM EST FRI JAN 1 2016
.SYNOPSIS...
HIGH PRESSURE MOVING INTO THE REGION WILL MEAN FEWER CLOUDS AND
FLURRIES THROUGH THE WEEKEND. ANOTHER GREAT LAKES WEATHER
DISTURBANCE WILL BRING A CHANCE OF SNOW SHOWERS FOR MONDAY.
TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE WEEKEND WITH
DAYTIME HIGHS MAINLY IN THE 30S AND OVERNIGHT LOWS IN THE 20S.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TEMPS IN THE NORTHWEST APPEARED TO BE PLAYING WITH EXPECTED
OVERNIGHT LOWS SO I DROPPED MIN TEMPS TONIGHT BY A FEW DEGREES IN
THE NORTHWEST. WILL KEEP AN EYE ON IF THE LOSS OF CLOUD COVER WILL
BE OVERCOME BY WESTERLY TO SOUTHWESTERLY WINDS TO KEEP THE
FORECAST IN LINE OR IF THE WINDS DIE DOWN THAT TEMPS MAY DROP A
SOLID 5 DEG OR BETTER. LOWERED SKY COVER TO NIL IN THE SRN 1/3 OF
CWA AND TRIED TO TIME THE BACK EDGE OF THE LOW STRATUS THROUGH THE
NORTHERN 2/3 OF CWA TONIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
WITH THE GREAT LAKES PATTERN REMAINING ACTIVE AND MUCH OF THE AREA
CONTINUING UNDER NW FLOW IN ESPECIALLY THE NORTHERN 2/3 OF THE
FCST AREA...MORE AMPLE CLOUDS IN THE FAR NORTH AND CONTINUED
SEASONAL TEMPERATURES. ANY FLURRY ACTIVITY SHOULD REMAIN NORTH OF
FCST AREA THOUGH. MORE AMPLE SUN IN THE SOUTH SO THERE WILL BE AN
8-10 DEGREE TEMPERATURE GRADIENT FOR SAT AND SUNDAY WITH LOW 30S
NORTH AND LOW 40S SOUTHERN FCST AREA. OVERNIGHT LOWS GENERALLY IN
THE 20S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AN UPPER LEVEL DISTURBANCE WILL WORK THROUGH THE REGION ON MONDAY.
IN ADDITION COLDER AIR WILL BE WORKING INTO THE REGION THROUGH THE
DAY AND H8 WINDS WILL BE OFF OF THE LAKES. THESE CONDITIONS WILL
SET THE STAGE FOR SCATTERED SNOW SHOWER ACTIVITY. ALTHOUGH SNOW
ACCUMULATIONS ARE EXPECTED TO BE LIGHT BURSTS OF HEAVIER SNOW
SHOWERS OR BRIEF SNOW SQUALL TYPE CONDITIONS WILL BE POSSIBLE. WINDS
WILL PICK UP FOR THE DAYTIME HOURS WHICH WILL FURTHER HELP TO REDUCE
VSBYS.
EXPECT SNOW SHOWER ACTIVITY TO TAPER DOWN IN THE EVENING HOWEVER
SOME LINGERING CLOUD COVER WILL STILL BE POSSIBLE ESPECIALLY ACROSS
CENTRAL OHIO. A COLD NIGHT IS IN STORE FOR MONDAY NIGHT. HAVE THE
WARMEST READINGS ACROSS PORTIONS OF CENTRAL OHIO WHERE CLOUD COVER
WILL LINGER LONGER HOWEVER STILL WENT WITH LOW TEMPERATURES IN THE
TEENS FOR THE ENTIRE FA.
HIGH PRESSURE WILL BE IN PLACE FOR LATE MONDAY NIGHT INTO TUESDAY
BEFORE BEGINNING TO PUSH OFF TO THE EAST. SOUTHERLY FLOW WILL THEN
ALLOW FOR A GRADUAL WARMING ACROSS THE REGION. THE WARMEST
TEMPERATURES ARE EXPECTED TO BE ON THURSDAY IN ADVANCE OF THE NEXT
STORM SYSTEM. PRECIPITATION WILL BEGIN TO MOVE INTO THE REGION
THURSDAY NIGHT INTO FRIDAY. PRECIPITATION SOUTH OF INTERSTATE 70
IS GENERALLY EXPECTED TO BE IN THE FORM OF RAIN AT THIS TIME WHILE
SNOW HAS A GREATER POTENTIAL OF MIXING IN NORTH OF INTERSTATE 70.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
LOW STRATUS IS SHOWING A PERSISTENT BACK EDGE OF THE CLOUD SHIELD
THAT SHOULD HIT KDAY AT 0330Z AND KCMH TOWARDS 6Z IN FAVOR OF
CLEAR SKIES OR SOME SCATTERED MID TO HIGH CLOUDS AROUND 12-15KFT.
WESTERLY WINDS WILL KEEP UP AROUND 10KT OVERNIGHT AND SEE A SW
SHIFT AS THE COLD POOL AND STRATUS EXITS OVERNIGHT. MID LEVEL S/W
AND STRONG VORT MAX ALONG IT WILL HELP USHER IN CLEAR SKIES FOR
THE LATTER PART OF THE OVERNIGHT PERIOD WITH GENERAL DOWNWARD
MOTION THROUGH A DEEP LAYER. THE COLD POOL AT THE SURFACE MAY TAKE
A WHILE TO EXIT CENTRAL OHIO SO I RE-INTRODUCED THE STRATUS WITH
THE THOUGHT PROCESS OF THE SUN HITTING THE COLUMN PRODUCING
ANOTHER LAYER OF STRATOCU BY LATE MORNING LASTING THROUGH THE
LATER PART OF THE DAY.
OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE SUNDAY NIGHT INTO MONDAY
WITH SNOW SHOWERS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...JDR
NEAR TERM...JDR/FRANKS
SHORT TERM...JDR
LONG TERM...NOVAK
AVIATION...FRANKS
Hazardous weather outlook, Jan 1, 4:16 AM EST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
416 AM EST FRI JAN 1 2016
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-021100-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
416 AM EST FRI JAN 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Rain, Warren
- When
- January 1, 7:00 PM EST to 7:10 PM EST
- Where
- Warren County, 1.75 mi WNW of Roachester
- Deaths
- 0 direct, 1 indirect
- Reported by
- Law Enforcement
- Coordinates
- 39.356, -84.132
A man jumped into the Little Miami River in Morrow after fleeing a house fire. He was swept away and killed (indirect fatality) as the river was running very high from earlier heavy rainfall.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Washington, January 1, 20161 death · 1 event
- Flooding in Illinois, January 1 to 19, 2016$7.0 million · 14 events
- Flooding in Missouri, January 1 to 17, 2016$3.9 million · 5 events
- Flooding in Georgia, January 1 to 6, 2016$378,000 · 3 events
- Flooding in Kentucky, January 1 to 18, 2016$130,000 · 9 events
- Flooding in Indiana, January 1 to 14, 2016$110,000 · 8 events
- Lake-Effect Snow in New York, January 1 to 2, 2016$95,000 · 6 events
- Flood in Florida, January 1 to 7, 2016$100,000 · 1 event
- Flooding in Arkansas, January 1 to 31, 201615 events
- Drought in California, January 1 to 31, 201611 events
- High Surf in Hawaii, January 1 to 6, 201610 events
- Flooding in Missouri, January 1 to 3, 20166 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613990.